PDA

View Full Version : some questions for Fin users



goldbondmafia
06-02-2013, 01:10 PM
My hairline may be starting to recede a bit so I am thinking about going on fin.

1) How well has helped your hairline? - Ive heard stories where its shedded hair at the front and basically ruined hairlines so its making me nervous - I also am questioning its fins effectiveness at the hairline

2) What happens if I take it for a few months (shed some hairs at the front and make it look thinner due to fin) then I notice sides and decide to stop. Will these hairs grow back to where they were pre fin or am I ****ed?

PatientlyWaiting
06-02-2013, 01:56 PM
I would not take fin in hopes of regrowing/thickening hair. I would take it only in hopes of slowing down or maintaining. If used with Rogaine, then you might see some thickening.

If you are under NW3, fin+rogaine might do the trick. Anything like NW3, which is where I am, and up, needs much stronger treatment like dutasteride+rogaine.

goldbondmafia
06-02-2013, 02:20 PM
I would not take fin in hopes of regrowing/thickening hair. I would take it only in hopes of slowing down or maintaining. If used with Rogaine, then you might see some thickening.

If you are under NW3, fin+rogaine might do the trick. Anything like NW3, which is where I am, and up, needs much stronger treatment like dutasteride+rogaine.

Not really sure I am a NW1, 2 maybe? My temples are thin but have been that way for like 3 years. I would be happy with just maintaining what I have now!

PatientlyWaiting
06-02-2013, 04:31 PM
Fin+Rogane would do you good.

goldbondmafia
06-02-2013, 04:44 PM
Have you taken it? Could you answer the original questions???

PatientlyWaiting
06-02-2013, 06:36 PM
1) How well has helped your hairline? - Ive heard stories where its shedded hair at the front and basically ruined hairlines so its making me nervous - I also am questioning its fins effectiveness at the hairline

I was already NW3 when I started taking Propecia at 18-19. It basically kept me there, i'm now 24 and still NW3. No it didn't really help my hair line, it did help my crown though. But like I said, NW3+ need stronger treatment. I now use dutasteride+rogaine and that is helping my hairline and overall thickening all the hairs on my head. I'm seeing new regrowth on the hairline.


2) What happens if I take it for a few months (shed some hairs at the front and make it look thinner due to fin) then I notice sides and decide to stop. Will these hairs grow back to where they were pre fin or am I ****ed?

I don't know the answer to this question. I have never been through a shed in my 7 years of treating my hair loss, but I am aware that it's common. My guess is fin just knocks down the hair that were already going to fall, and further use of fin gives you new hair. But if you stop after this shed occurs, your hair loss just continues.

goldbondmafia
06-02-2013, 07:45 PM
I was already NW3 when I started taking Propecia at 18-19. It basically kept me there, i'm now 24 and still NW3. No it didn't really help my hair line, it did help my crown though. But like I said, NW3+ need stronger treatment. I now use dutasteride+rogaine and that is helping my hairline and overall thickening all the hairs on my head. I'm seeing new regrowth on the hairline.

Wow that's awesome congrats. Your lucky you've never had sides either, also surprised you never shedded once. How much fin do you take per day? I guess ill need rogaine too, my crown and top of my head is fine, ill literally just need it for my hairline which is annoying.

PatientlyWaiting
06-02-2013, 09:57 PM
To tell you the truth, analyzing my before pics now, I was on my way to NW4 fast, or was NW4 already, just 2 months ago. But that was with fin alone, I was not using Rogaine. I've now crept back to a solid NW3 with progress every week. This shows that fin by itself maintained my NW3 throughout those years, but eventually just slowed down my hair loss. Still, I appreciate what fin has done for me, it kept a decent enough amount of hair so that dutasteride can pick up where fin left off, and where fin could no longer really maintain that well. I think it's very important to use Rogaine while on fin, and vice versa. You won't really get what you are looking for if you use only one or the other.

goldbondmafia
06-02-2013, 10:40 PM
To tell you the truth, analyzing my before pics now, I was on my way to NW4 fast, or was NW4 already, just 2 months ago. But that was with fin alone, I was not using Rogaine. I've now crept back to a solid NW3 with progress every week. This shows that fin by itself maintained my NW3 throughout those years, but eventually just slowed down my hair loss. Still, I appreciate what fin has done for me, it kept a decent enough amount of hair so that dutasteride can pick up where fin left off, and where fin could no longer really maintain that well. I think it's very important to use Rogaine while on fin, and vice versa. You won't really get what you are looking for if you use only one or the other.

For me though personally I would be happy if fin could just manage what I have now and obviously check every few months to see how well its working. Eventually though Im sure I would be in a position like you before you switched from fin to dust+rogaine. I don't know why but I am more scared of getting sides from mino than fin. For ex. I always sleep on my sides/stomach and I don't want my hair to rub into the pillow, sleep on it, and get random hairs growing on my face. Sounds kind of crazy haha.

PatientlyWaiting
06-03-2013, 12:28 AM
I actually have random hairs growing on my face, and even bushier eyebrows. Here is the full story.

http://www.baldtruthtalk.com/showthread.php?t=12735

Marshmalo
06-03-2013, 09:28 AM
I have been on Fin + Regain + Nizoral for 5 months now and I can not say its exactly made any difference, infact I'd prolly say my hair has gotten thiner. On the positive I have barely had any sides, maybe alittle at first but they have actualy disapeared by now.

Considering I have so little sides on fin I am going to bump up to using Dutaseride and will be making the switch in afew months.

goldbondmafia
06-03-2013, 10:53 AM
I have been on Fin + Regain + Nizoral for 5 months now and I can not say its exactly made any difference, infact I'd prolly say my hair has gotten thiner. On the positive I have barely had any sides, maybe alittle at first but they have actualy disapeared by now.

Considering I have so little sides on fin I am going to bump up to using Dutaseride and will be making the switch in afew months.

Did you take before + after pictures? It usually takes a while depending on the person to see results, usually up to a year for fin Ive heard. If you aren't getting any sides just stick with it.

Marshmalo
06-04-2013, 09:07 AM
Did you take before + after pictures? It usually takes a while depending on the person to see results, usually up to a year for fin Ive heard. If you aren't getting any sides just stick with it.

No I didnt take any pics, but I can tell theres further thining around the crown area. I don't like to talk about shedding becuase its very unreliable as a means of measuring hair loss but the shedding seems just as bad as before I started these treatments.

Dutasteride is basicaly a stronger DHT Blocker than Fin so I'm not really giving up on fin, just moving to something stronger and hopefully more effective.